Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 208, NWS Louisville, KY

April 27, 20115 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2011, 5:37 AM CDT for 5 counties in Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 5:37 AM CDT (10:37 UTC)
Expired
Apr 27, 2011, 6:00 AM CDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Allen County, KY, Barren County, KY, Edmonson County, KY, Hart County, KY, Warren County, KY

The radar

The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:07 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1852 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1852 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WUUS53 KLMK 271037
SVRLMK
KYC003-009-061-099-227-271100-
/O.NEW.KLMK.SV.W.0208.110427T1037Z-110427T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 600 AM CDT

* AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEST FORK...MOVING
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SCOTTSVILLE...
  GLASGOW...
  MEADOR AND PORT OLIVER FORD...
  FINNEY AND ROCKY HILL...
  CARDEN AND RED CROSS...
  GLASGOW MUNICIPAL AIRPORT AND HIGHLAND SPRINGS...

THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 38 AND
53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3665 8641 3679 8641 3722 8608 3707 8576
      3700 8576 3665 8622
TIME...MOT...LOC 1037Z 221DEG 51KT 3681 8625
WIND...HAIL 60MPH <.50IN

$$

AML
1 follow-up statement
978 
WWUS53 KLMK 271049
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 AM CDT WED APR 27 2011

KYC003-009-061-099-227-271100-
/O.CON.KLMK.SV.W.0208.000000T0000Z-110427T1100Z/
HART KY-EDMONSON KY-WARREN KY-BARREN KY-ALLEN KY-
549 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR ALLEN...BARREN...SOUTHEASTERN WARREN...SOUTHEASTERN EDMONSON AND
SOUTHWESTERN HART COUNTIES...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT OLIVER FORD...
MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SCOTTSVILLE...
  GLASGOW...
  BECKTON AND BON AYR...
  CARDEN AND OIL CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3665 8641 3679 8641 3722 8608 3707 8576
      3700 8576 3665 8622
TIME...MOT...LOC 1049Z 221DEG 51KT 3694 8611
WIND...HAIL 60MPH <.50IN

$$

AML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:25 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 27, 2:25 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 AM EDT WED APR 27 2011

.SHORT TERM (TODAY AND TONIGHT)...

...WIDESPREAD FLOODING RAINFALL LIKELY EARLY THIS MORNING FOLLOWED
BY A POSSIBLE OUTBREAK OF SEVERE THUNDERSTORMS THIS AFTERNOON...

ANOTHER ACTIVE EARLY MORNING HERE IN THE OHIO VALLEY AS LARGE BATCH
OF MODERATE OF HEAVY RAINFALL SLOWLY MOVING THROUGH THE REGION.
STILL HAVE SEVERAL AREAS OF STRONGER STORMS MOVING THE REGION.
OVERALL SHEAR AND INSTABILITY PROFILES REMAIN STRONG ENOUGH FOR
ROTATING UPDRAFTS IN THE STRONGER STORMS.  CURRENTLY IT APPEARS
THAT WE'RE SEEING THE LAST BOWING SEGMENT COMING INTO OUR SOUTHWEST
SECTIONS.  THIS FEATURE WILL LIKELY MOVE NORTHEAST AND AFFECT OUR
SOUTH-CENTRAL AND PORTIONS OF NORTH-CENTRAL KENTUCKY THIS
MORNING.  IN ADDITION TO THESE HEAVY STORMS...VERY HEAVY RAINFALL IS
SLOWLY MOVING ACROSS THE REGION.  AREAS SUCH AS SOUTHERN INDIANA AND
NORTH-CENTRAL KENTUCKY ARE PICKING UP COPIOUS AMOUNTS OF RAINFALL.
RAINFALL RATES OF 1-2"/HR ARE LIKELY OCCURING...AND WE'VE SEEN THIS
QUANTIFIED IN MESONET AND ASOS OBS.  IN GENERAL...FEEL THAT
REMAINING SEVERE THREAT IS LIKELY SOUTH OF THE OHIO RIVER.  WILL BE
COORDINATING WITH SPC TO SEE IF WE CAN DROP THE TORNADO WATCH NORTH
OF THE OHIO RIVER WITH THIS FORECAST ISSUANCE.

FOR THE REMAINDER OF THE EARLY MORNING...EXPECT THIS LARGE
CONVECTIVE COMPLEX TO SLOWLY MOVE EAST AND BEGIN AFFECTING THE
LEXINGTON AREA AROUND SUNRISE OR SHORTLY THEREAFTER.  TEMPERATURES
WILL REMAIN QUITE MILD WITH LOWER-MID 60S EXPECTED.  WITH THE HIGH
RAIN RATES OBSERVED...WE ARE LIKELY TO SEE SHARP/QUICK RISES IN AREA
RIVERS ACROSS CENTRAL KY AND SOUTHERN INDIANA.  I WOULD IMAGINE THAT
SOME CHANGES WILL BE FORTHCOMING ON THE RIVER FORECASTS LATER THIS
MORNING.

FOR THIS AFTERNOON AND TONIGHT...IT IS STILL A VERY COMPLEX
FORECAST.  THE MAIN QUESTION IS WHAT HAPPENS WITH THIS CURRENT
COMPLEX MOVING THROUGH THE REGION THIS MORNING.  THE HIGH-RESOLUTION
MODELS ARE SUGGESTING THAT THIS COMPLEX WILL SLOWLY MOVE EASTWARD
AND GRADUALLY WIND DOWN TOWARD MIDDAY OR EARLY AFTERNOON.  EXTENSIVE
CLOUD COVER WILL LIKELY KEEP INSTABILITY DOWN ACROSS SOUTHERN
INDIANA AND PORTIONS OF NORTH-CENTRAL KENTUCKY.  HOWEVER...THERE IS
CONCERN THAT A DRY AIR SLOT CLEARLY SEEN IN THE WATER VAPOR IMAGERY
OVER NORTH TX/CENTRAL OK MAY TRANSLATE QUICKLY EASTWARD AND HELP CUT
OFF THE RAIN ACROSS THE REGION AND MAY RESULT IN SOME PARTIAL
CLEARING. IF THAT WERE TO OCCUR...WE COULD BE LOOKING AT A MORE
SUBSTANTIAL SEVERE RISK. AT THIS TIME...IT APPEARS THAT THE SEVERE
RISK IS CONDITIONAL UPON...CLEARING IF ANY DUE TO THE DRIER AIR THAT
MAY WORK IN...AND HOW LONG THIS MORNINGS CONVECTION LINGERS AROUND.

RIGHT NOW...WE'RE LEANING TOWARD THE CONVECTION HOLDING ON A BIT
MORE WHICH WOULD KEEP OUR NORTHWEST SECTIONS A BIT MORE STABLE.
HOWEVER...OUR SOUTHEASTERN SECTIONS ARE LIKELY TO REMAIN MORE
UNSTABLE THIS AFTERNOON.  AS THE UPPER LEVEL JET STREAK ROUNDS THE
BASE OF THE UPPER TROUGH AND NOSES INTO THE REGION...WE ARE LIKELY
TO SEE THUNDERSTORMS QUICKLY ERUPT ACROSS TN AND MOVE NORTHEASTWARD
INTO SOUTH-CENTRAL KY.  BEST RISK SEEMS TO BE SOUTHEAST OF A LINE
FROM BOWLING GREEN TO RICHMOND KENTUCKY. IN THIS AREA...SHEAR
PROFILES ARE VERY IMPRESSIVE SUGGESTING SUPERCELL THUNDERSTORMS
CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS AND LARGE HAIL.  IT
SHOULD BE NOTED THAT IF CLEARING TAKES PLACE FURTHER WEST...SEVERE
RISKS WOULD ALSO NEED TO BE PULLED BACK TO THE WEST AS WELL. PRIME
TIME FOR SEVERE WEATHER TODAY WILL BE LIKELY FROM ABOUT 2P-8P EDT.

BY THE EVENING...SFC LOW PRESSURE WILL QUICKLY MOVE NORTHEAST AND
DRAG A SURFACE COLD FRONT THROUGH THE REGION. THE FRONT SHOULD CLEAR
I-65 THIS EVENING AND BE EAST OF THE AREA BY THURSDAY MORNING
BRINGING AN END TO THIS SEVERE WEATHER AND EXCESSIVE RAINFALL
EPISODE.

HIGHS TODAY ARE GOING TO BE TRICKY DUE TO CLOUDS AND PRECIPITATION.
FEEL THAT HIGHS IN THE LOWER-MID 70S IN THE NORTH WITH MID-UPPER 70S
IN THE SOUTH AND SOUTHEAST STILL LOOK GOOD ATTM.

.LONG TERM (THURSDAY - TUESDAY)...

THURSDAY - SATURDAY...

WE WILL SIT IN AN UPPER LEVEL TROUGH THUR/THUR NIGHT KEEPING LOW
CLOUDS AND SOME LIGHT RAIN SHOWERS AROUND.  BOTH THE NAM/GFS AGREE
ON A SHRT/WV BRINGING IN SOME LIGHT PRECIP OVER THE ENTIRE AREA THUR
NIGHT.  QPF AMOUNTS ARE EXPECTED TO BE LIGHT UNDER A TENTH OF AN
INCH.

FRIDAY AND MUCH OF SATURDAY WILL BE DRY DUE TO A RIDGE OF HIGH
PRESSURE.  SOME MUCH WANTED SUNSHINE WILL MAKE AN APPEARANCE FINALLY.

ALTHOUGH THURSDAY WILL BE A LITTLE COOL IN THE LOW TO MID 60S FOR
HIGHS...FRIDAY AND SATURDAY WILL BE BEAUTIFUL...IN THE 70S FOR HIGHS.

THE REST OF THE FORECAST REMAINS UNCHANGED.  THE PREVIOUS DISCUSSION
IS AS FOLLOWS:

SATURDAY NIGHT - MONDAY...

A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT...EVERYWHERE ON
SUNDAY AND SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING COULD
CHANGE SLIGHTLY SLOWER OR FASTER WITH THIS FRONTAL PROGRESSION
DEPENDING ON HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE INCREASED
POPS FOR THIS TIME PERIOD TO A SOLID CHANCE OF OCCURRENCE. CURRENTLY
WITH FRONTAL PROGRESSION QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO
AN INCH AND A HALF THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS
RECOVERY AHEAD OF THIS RAIN...FEEL IMPACTS WOULD BE LIMITED TO
SLOWING REGRESSION OF THE AREA RIVERS.

EXPECT HIGH TEMPERATURES IN THE 70S ON SUNDAY AND IN THE UPPER 60S
ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S AND
SUNDAY NIGHT IN THE LOWER 50S.

MONDAY NIGHT AND TUESDAY...

HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE MID 60S AND LOWS IN THE MID 40S.

&&

.AVIATION (06Z TAF ISSUANCE)...

LARGE BATCH OF CONVECTION CONTINUES TO MOVE SLOWLY EASTWARD INTO
CENTRAL KENTUCKY AND SOUTHERN INDIANA.  THE CONVECTION IS ALREADY
IMPACTING KSDF AND KBWG AND WILL CONTINUE TO DO SO THROUGH THE FIRST
PART OF THE FORECAST PERIOD.  MVFR CIGS/VSBYS ARE LIKELY THROUGH THE
PERIOD THOUGH CAN'T RULE OUT SOME TEMPO IFR VSBYS IN THE HEAVIER
CONVECTION.  CONVECTION SHOULD WEAKEN A BIT AS IT HEADS EAST AND WE
SHOULD SEE A TRANSITION TO HEAVY RAIN AFTER 27/10Z AT KSDF/KBWG.
FURTHER EAST AT KLEX...RAIN WILL TAKE A WHILE TO GET THERE.  LATEST
RADAR IMAGERY SHOWS A FEW RENEGADE SHOWERS/STORMS MOVING QUICKLY NE
THROUGH EAST-CENTRAL KENTUCKY.  THUS WILL KEEP VCTS IN AT KLEX THIS
MORNING BUT AM THINKING THAT CONVECTION SHOULD REACH KLEX BY 27/09Z
OR SHORTLY THEREAFTER.

OVERALL...CONVECTION SHOULD DIMINISH BY 27/13-15Z WITH JUST SOME
SCATTERED SHOWERS AND VFR CIGS/VSBYS.  SFC WINDS WILL BECOME QUITE
GUSTY WITH SUSTAINED 12-15KTS AND GUSTS UP TO 30KTS AFTER 27/15Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
     089>092.

&&

SHORT TERM........MJ
LONG TERM.........AML/BJS
AVIATION..........MJ
Hazardous weather outlook, Apr 27, 3:56 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 AM EDT WED APR 27 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
456 AM EDT WED APR 27 2011 /356 AM CDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY AS TWO
STRONG LOW PRESSURE AREAS MOVE OVER THE REGION. WIDESPREAD EVENT
TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 2 TO 5 INCH RANGE
BY LATE THIS EVENING...ADDING TO THE ALREADY ONGOING FLASH
FLOODING AND RIVER FLOODING ISSUES. BE PREPARED FOR RAPID STREAM
AND RIVER RISES AND DO NOT DRIVE OVER FLOODED ROADWAYS!

A REGIONAL SEVERE WEATHER OUTBREAK IS POSSIBLE THIS AFTERNOON.
VERY STRONG WINDS ALOFT AND STRONG DYNAMICS WILL BRING A THREAT OF
ISOLATED TORNADOES. SHOULD STORMS FORM LINE SEGMENTS OR BOW
ECHOS...WIDESPREAD DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXPECT CONTINUED FLOODING OF LARGER RIVERS THROUGH THE REST OF THE
WORK WEEK.

THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING ARE
POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING AND
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT.

BJS

In the hours before

Special weather statement, Apr 27, 2:35 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 AM EDT WED APR 27 2011

INZ089-KYZ023-024-026-027-061-071-270800-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-OHIO-PERRY-WARREN-
235 AM CDT WED APR 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HARTFORD...AND MOVING
NORTHEAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  HAWESVILLE...
  HARTFORD...
  HARDINSBURG...
  TELL CITY...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3801 8678 3805 8678 3799 8642 3705 8653
      3709 8692 3712 8691 3713 8694 3722 8691
      3724 8695 3763 8696 3767 8684 3771 8687
      3774 8684 3779 8684 3783 8687 3783 8692
      3788 8691 3790 8693 3789 8697 3794 8697
TIME...MOT...LOC 0735Z 205DEG 52KT 3754 8679

JDG
Special weather statement, Apr 27, 3:15 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EDT WED APR 27 2011

INZ076>078-084-090>092-KYZ024-025-027>030-062-063-071>074-270915-
ALLEN-BARREN-BRECKINRIDGE-BULLITT-CLARK-CRAWFORD-EDMONSON-FLOYD-
GRAYSON-HARDIN-HARRISON-HART-JEFFERSON-MEADE-ORANGE-SCOTT-SIMPSON-
WARREN-WASHINGTON-
415 AM EDT WED APR 27 2011

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...AND DANGEROUS
LIGHTNING...CROSSING CENTRAL KENTUCKY AND SOUTHERN INDIANA...

AT 409 AM EDT /309 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 12 MILES WEST OF
PAOLI TO 11 MILES SOUTH OF ENGLISH TO 6 MILES NORTHWEST OF
BROWNSVILLE TO FRANKLIN...MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR...ARE EXPECTED WITH THESE STORMS.

BY 515 AM EDT...415 AM CDT...THE LINE OF STORMS WILL STRETCH ROUGHLY
FROM SCOTTSBURG...TO LOUISVILLE...TO MUNFORDVILLE...TO SCOTTSVILLE.

THIS LINE OF STORMS IS PART OF A LARGER AREA OF WIDESPREAD SHOWERS
AND THUNDERSTORMS.

THIS HEAVY RAIN WILL CAUSE SIGNIFICANT FLOODING PROBLEMS THIS
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3665 8661 3721 8639 3809 8644 3820 8647
      3821 8653 3843 8670 3860 8670 3869 8661
      3869 8633 3876 8630 3879 8622 3876 8592
      3873 8590 3875 8584 3791 8575 3757 8585
      3752 8589 3663 8604
TIME...MOT...LOC 0812Z 219DEG 42KT 3852 8665 3821 8639
          3729 8631 3671 8656

13
Special weather statement, Apr 27, 4:45 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 AM EDT WED APR 27 2011

INZ079-092-KYZ029>034-038-045-271030-
BULLITT-CLARK-HENRY-JEFFERSON-NELSON-OLDHAM-SHELBY-SPENCER-TRIMBLE-
545 AM EDT WED APR 27 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS CROSSING NORTH CENTRAL KENTUCKY...

AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES NORTHEAST OF PROSPECT
TO 6 MILES SOUTHEAST OF FERN CREEK TO 8 MILES WEST OF
BARDSTOWN...MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THESE
STORMS.

THE STORMS WILL AGGRAVATE FLOODING ISSUES ACROSS THE REGION AND MAY
MAKE FOR A TRICKY MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. PLAN
ON TAKING SOME EXTRA TIME TO REACH SCHOOL OR WORK THIS MORNING!

&&

LAT...LON 3870 8520 3874 8527 3873 8532 3864 8523
      3859 8522 3860 8515 3799 8518 3784 8563
      3807 8552 3850 8557 3892 8527 3893 8521
TIME...MOT...LOC 0944Z 209DEG 49KT 3850 8549 3817 8546
          3789 8558

13
Special weather statement, Apr 27, 4:50 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 AM EDT WED APR 27 2011

INZ079-092-271015-
CLARK-JEFFERSON-
550 AM EDT WED APR 27 2011

...LINE OF STRONG STORMS WITH BRIEF VERY HEAVY RAIN AND GUSTY WINDS
AFFECTING CLARK AND JEFFERSON COUNTIES IN INDIANA...

AT 546 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES SOUTH OF VERNON TO
11 MILES NORTH OF PROSPECT...MOVING NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL IMPACT...
  SALUDA AND WAKEFIELD...
  DUPONT AND MADISON...
  WIRT...
  BRYANTSBURG AND RINGWALD...

THE STORMS WILL AGGRAVATE FLOODING ISSUES ACROSS THE REGION AND WILL
MAKE FOR A TRICKY MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. PLAN
ON TAKING SOME EXTRA TIME TO REACH SCHOOL OR WORK THIS MORNING!

&&

LAT...LON 3890 8528 3874 8540 3873 8544 3868 8544
      3850 8557 3860 8560 3861 8558 3867 8558
      3868 8561 3882 8565 3886 8562 3886 8559
      3889 8558 3889 8556 3892 8555 3892 8529
TIME...MOT...LOC 0949Z 239DEG 32KT 3884 8561 3852 8555

13
Special weather statement, Apr 27, 5:12 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 AM EDT WED APR 27 2011

KYZ071-072-271045-
SIMPSON-WARREN-
512 AM CDT WED APR 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  HILLSDALE AND GOLD CITY...
  MATLOCK AND WOODBURN...
  RICH POND AND PLANO...
  BLUE LEVEL AND GREENHILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8659 3665 8672 3705 8655 3696 8625
      3682 8635 3678 8641 3673 8642 3665 8648
      3666 8650 3664 8656 3664 8658
TIME...MOT...LOC 1012Z 205DEG 36KT 3673 8656

AML
Special weather statement, Apr 27, 5:27 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 AM CDT WED APR 27 2011

KYZ071-073-074-271100-
ALLEN-BARREN-WARREN-
527 AM CDT WED APR 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SCOTTSVILLE...AND MOVING
NORTHEAST AT 55 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSVILLE...
  GLASGOW...
  MARTINSVILLE AND CLAYPOOL...
  HYDRO AND BERRY STORE...
  RAILTON AND MERRY OAKS...
  BON AYR AND APPLE GROVE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
39 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8641 3678 8641 3707 8616 3706 8608
      3715 8606 3705 8585 3664 8624
TIME...MOT...LOC 1027Z 223DEG 48KT 3683 8631

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:08 PM CDTTornado WarningLMKBreckinridge, Grayson, Hardin22 min
Apr 26, 7:27 PM CDTTornado WarningLMKGrayson, Hardin33 min
Apr 26, 7:48 PM CDTTornado WarningLMKHardin, Larue, Nelson27 min
Apr 26, 8:16 PM CDTTornado WarningLMKHardin, Larue, Nelson29 min
Apr 26, 8:46 PM CDTSpecial Weather StatementLMKNelson29 min
Apr 26, 9:20 PM CDTSevere Thunderstorm WarningLMKNelson, Spencer14 min
Apr 26, 9:23 PM CDTSpecial Weather StatementLMKOhio37 min
Apr 26, 9:32 PM CDTTornado WarningLMKAnderson, Nelson, Spencer, Washington28 min
Apr 26, 9:56 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer34 min
Apr 26, 9:56 PM CDTTornado WarningLMKOhio34 min
Apr 26, 10:20 PM CDTSevere Thunderstorm WarningLMKShelby, Spencer40 min
Apr 26, 10:23 PM CDTSpecial Weather StatementLMKOhio37 min
Apr 26, 10:25 PM CDTSpecial Weather StatementLMKFranklin35 min
Apr 26, 10:31 PM CDTSevere Thunderstorm WarningLMKOhio29 min
Apr 26, 10:39 PM CDTAreal Flood WarningLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more10 hr
Apr 26, 10:44 PM CDTSpecial Weather StatementLMKGrayson31 min
Apr 26, 10:47 PM CDTSpecial Weather StatementLMKOhio28 min
Apr 26, 10:49 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Edmonson, Grayson26 min
Apr 26, 10:54 PM CDTSpecial Weather StatementLMKHancock36 min
Apr 26, 10:59 PM CDTSpecial Weather StatementLMKShelby31 min
Apr 26, 11:02 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio28 min
Apr 26, 11:13 PM CDTFlash Flood WarningLMKHancock, Ohio9 hr
Apr 26, 11:13 PM CDTSpecial Weather StatementLMKOhio32 min
Apr 26, 11:17 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson28 min
Apr 26, 11:23 PM CDTSevere Thunderstorm WarningLMKHenry37 min
Apr 26, 11:24 PM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Hardin, Meade36 min
Apr 26, 11:32 PM CDTFlash Flood WarningLMKBreckinridge, Grayson, Hardin, Meade9 hr
Apr 26, 11:41 PM CDTSevere Thunderstorm WarningLMKButler, Logan34 min
Apr 26, 11:55 PM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade35 min
Apr 27, 12:06 AM CDTSpecial Weather StatementLMKLogan24 min
Apr 27, 12:15 AM CDTSevere Thunderstorm WarningLMKButler, Logan30 min
Apr 27, 12:25 AM CDTSpecial Weather StatementLMKJefferson35 min
Apr 27, 12:34 AM CDTFlash Flood WarningLMKBullitt, Hardin, Jefferson, Oldham, Trimble3 hr
Apr 27, 12:38 AM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Simpson, Warren3 hr
Apr 27, 12:41 AM CDTSpecial Weather StatementLMKButler, Grayson, Logan34 min
Apr 27, 12:58 AM CDTSpecial Weather StatementLMKEdmonson, Warren32 min
Apr 27, 1:23 AM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hardin22 min
Apr 27, 1:43 AM CDTSpecial Weather StatementLMKHardin32 min
Apr 27, 1:49 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Ohio41 min
Apr 27, 2:07 AM CDTSpecial Weather StatementLMKGrayson, Warren23 min
Apr 27, 2:20 AM CDTSpecial Weather StatementLMKLogan25 min
Apr 27, 2:35 AM CDTSpecial Weather StatementLMKButler, Hancock, Ohio25 min
Apr 27, 3:15 AM CDTSpecial Weather StatementLMKAllen, Edmonson, Grayson, Hardin, Meade, Warren60 min
Apr 27, 3:24 AM CDTFlash Flood WarningLMKBullitt, Jefferson, Oldham, Trimble5 hr
Apr 27, 3:27 AM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Simpson, Warren5 hr
Apr 27, 4:45 AM CDTSpecial Weather StatementLMKOldham, Shelby, Spencer, Trimble45 min
Apr 27, 5:06 AM CDTTornado WarningLMKHenry, Oldham, Shelby, Trimble24 min
Apr 27, 5:12 AM CDTSpecial Weather StatementLMKSimpson, Warren33 min
Apr 27, 5:27 AM CDTSpecial Weather StatementLMKAllen33 min
Apr 27, 6:00 AM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart30 min
Apr 27, 6:19 AM CDTSpecial Weather StatementLMKNelson, Shelby, Spencer26 min
Apr 27, 6:32 AM CDTSpecial Weather StatementLMKMonroe28 min
Apr 27, 6:44 AM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Green, Metcalfe, Monroe, Russell31 min
Apr 27, 6:48 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Shelby27 min
Apr 27, 6:52 AM CDTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Apr 27, 6:53 AM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Washington22 min
Apr 27, 6:56 AM CDTTornado WarningLMKFranklin, Henry, Shelby19 min
Apr 27, 7:08 AM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell37 min
Apr 27, 7:11 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Cumberland, Metcalfe, Russell, Taylor34 min
Apr 27, 7:12 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Harrison, Scott, Woodford33 min
Apr 27, 7:24 AM CDTTornado WarningLMKAnderson, Boyle, Fayette, Jessamine, Mercer, Woodford36 min
Apr 27, 7:31 AM CDTTornado WarningLMKClinton14 min
Apr 27, 7:33 AM CDTSevere Thunderstorm WarningLMKRussell12 min
Apr 27, 7:40 AM CDTTornado WarningLMKAdair, Casey, Russell35 min
Apr 27, 7:45 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott30 min
Apr 27, 7:51 AM CDTTornado WarningLMKCasey, Garrard, Lincoln24 min
Apr 27, 7:52 AM CDTTornado WarningLMKBourbon, Fayette, Harrison, Scott, Woodford23 min
Apr 27, 8:02 AM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln28 min
Apr 27, 8:12 AM CDTTornado WarningLMKClark, Fayette, Garrard, Jessamine, Lincoln, Madison33 min
Apr 27, 8:15 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas30 min
Apr 27, 8:21 AM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison24 min
Apr 27, 8:23 AM CDTAreal Flood WarningLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more12 hr
Apr 27, 8:40 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Madison, Nicholas35 min
Apr 27, 10:19 AM CDTRiver Flood WarningLMKWarren36 hr
Apr 27, 10:19 AM CDTRiver Flood WarningLMKWarren36 hr
Apr 27, 10:19 AM CDTRiver Flood WarningLMKHart36 hr
Apr 27, 10:19 AM CDTRiver Flood WarningLMKEdmonson4 days
Apr 27, 10:41 AM CDTRiver Flood WarningLMKNicholas, Robertson25 hr
Apr 27, 4:13 PM CDTSpecial Weather StatementLMKButler, Logan, Warren32 min
Apr 27, 4:28 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Warren32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.